MAUDE Adverse Event Report: MICROSURGICAL TECHNOLOGY INC MST DEWEY .9 MINI BENT PHACO TIP 30 DEG; PHACOEMULSIFICATION TIP

MICROSURGICAL TECHNOLOGY INC MST DEWEY .9 MINI BENT PHACO TIP 30 DEG; PHACOEMULSIFICATION TIP
Model Number PT-30930NS
Health Effect - Clinical Code Eye Injury (1845)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned phaco tips showed signs of coming into contact with another device while ultrasonic energy was being delivered.Without a sample of the debris that was reported to have adhered to the patients posterior capsule it is not possible to determine if it came from the phaco tip.
 
Event or Problem Description
The company distributor reported that the surgeon experienced debris in the patient's eye during phacoemulsification.Some debris adhered to the posterior capsule however, there was no reported impact to the patient and the procedure was completed as planned.

Brand Name
MST DEWEY .9 MINI BENT PHACO TIP 30 DEG
Common Device Name
PHACOEMULSIFICATION TIP
Manufacturer (Section D)
MICROSURGICAL TECHNOLOGY INC
8415 154th ave ne
redmond WA 98052
MDR Report Key6683269
Report Number3019924-2017-00009
Device Sequence Number985167
Product Code HQC
UDI-Device Identifier20844685000917
UDI-Public20844685000917
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberPT-30930NS
Device Catalogue NumberPT-30930NS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2017
Initial Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1